Alert archive / Tennessee / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 83, NWS Nashville, TN

July 9, 2007Houston County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Jul 9, 2007, 5:15 PM CDT for Houston County, Tennessee. It was in force for 20 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2007, 5:15 PM CDT (22:15 UTC)
Expired
Jul 9, 2007, 5:35 PM CDT
In force
20 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Houston County, TN

What was reported inside it

TimeReportWhereRemark
Jul 9, 5:22 PM CDTHAIL 0.75Erin, TN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 10.3 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2007-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1071 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2007-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1071 J/kg
Mixed-layer CIN
-47 J/kg
Mixed-layer LCL
1266 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
-9 m²/s²
0-3 km storm-relative helicity
-9 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 092216
SVROHX
TNC083-092245-
/O.NEW.KOHX.SV.W.0083.070709T2215Z-070709T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
515 PM CDT MON JUL 9 2007

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HOUSTON COUNTY IN TENNESSEE...
  THIS INCLUDES THE CITY OF ERIN...

* UNTIL 545 PM CDT

* AT 514 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR ERIN...AND MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN HOUSTON COUNTY AT 530 PM CDT
  RURAL NORTHEASTERN HOUSTON COUNTY AT 540 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3634 8752 3630 8752 3621 8765 3625 8772
      3627 8777 3625 8779 3632 8787 3633 8776
      3636 8772 3636 8761

$$

07
2 follow-up statements
000 
WWUS54 KOHX 092227
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
526 PM CDT MON JUL 9 2007

TNC083-092245-
/O.CON.KOHX.SV.W.0083.000000T0000Z-070709T2245Z/
HOUSTON TN-
526 PM CDT MON JUL 9 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR HOUSTON COUNTY...

AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR ERIN...MOVING NORTHEAST AT 10 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  RURAL NORTHERN HOUSTON COUNTY AT 540 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 3634 8752 3630 8752 3621 8765 3625 8772
      3627 8777 3625 8779 3632 8787 3633 8776
      3636 8772 3636 8761

$$

07
000 
WWUS54 KOHX 092235
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
535 PM CDT MON JUL 9 2007

TNC083-092245-
/O.CAN.KOHX.SV.W.0083.000000T0000Z-070709T2245Z/
HOUSTON TN-
535 PM CDT MON JUL 9 2007

...THE SEVERE THUNDERSTORM WARNING FOR HOUSTON COUNTY IS CANCELLED...

LAT...LON 3634 8752 3630 8752 3621 8765 3625 8772
      3627 8777 3625 8779 3632 8787 3633 8776
      3636 8772 3636 8761

$$

07

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 2:20 PM CDT, 2 hours 55 minutes earlier.

Area forecast discussion, Jul 9, 2:20 PM CDT, 2 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
220 PM CDT MON JUL 9 2007

.SHORT TERM...(THRU WED NITE)
CURRENT...ONCE CONVECTIVE TEMP REACHED TDA...CONVECTION STARTED
POPPING UP PRETTY GOOD...BUT CAN SEE MOST CELLS..AT LEAST N
PORTIONS...HAVING A HARD TIME SURVING DRY AIR AROUND H7. PORTIONS
OF GRUNDY CTY ALREADY RECEIVING 11/2 IN RAIN.

H5 IMPULSES...UNSTABLE AIRMASS...AND LEFOTVER BOUNDARIES WILL WORK
TOGETHER TO CRANK UP POPS BEGINNING TONITE INTO TUE NITE. ALL
MODELS HAVE INCREASED POPS SOMEWHAT DURING THIS TIME PERIOD AND
HAVE ADJUSTED MINE ACCORDINGLY..ALTHO NOT AS HI TUE NITE.

GFS SPEEDING UP FRONT...NOW REACHING PLATEAU BY AS EARLY AS 00Z THU.
WILL GO WITH THIS...AND REDUCE POPS FOR WED NITE. NO OUTLOOK FOR
SEVERE AT PRESENT...BUT WOULD NOT BE SURPRISED IF THAT CHANGES.

ALL IN ALL...NEXT 12-60 HOURS LOOKS LIKE A GOOD TIME FOR
BENEFICIAL RAINS.

.LONG TERM...
HAVE REMOVED POPS FOR THU. NEXT SYSTEM(S) SHOULD STAY TO OUR S...AND
HIER POPS FRI-SAT OVER S PORTIONS...AND TOOK OUT POPS FOR SAT NITE
AND SUN.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      72  86  72  84 /  40  60  40  70
CLARKSVILLE    70  86  71  84 /  40  60  40  70
CROSSVILLE     67  82  68  80 /  30  60  30  70
COLUMBIA       71  86  71  84 /  40  60  40  70
LAWRENCEBURG   71  86  71  84 /  40  60  40  70
WAVERLY        71  86  71  84 /  40  60  40  70
&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

17/MAG
Hazardous weather outlook, Jul 9, 5:10 AM CDT, 12 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
510 AM CDT MON JUL 9 2007

TNZ005>011-022>034-056>066-075-077>080-093>095-101015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
510 AM CDT MON JUL 9 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

ATMOSPHERIC MOISTURE WILL INCREASE ACROSS THE AREA...AND LEAD TO AN
INCREASED CHANCE FOR THUNDERSTORMS BY TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

SCATTERED THUNDERSTORMS WILL LIKELY INCREASE IN COVERAGE BY
TUESDAY AFTERNOON AND EVENING...AND A COLD FRONT WILL ADD FURTHER
SUPPORT FOR THUNDERSTORMS ON WEDNESDAY. A FEW STORMS COULD BE
STRONG...WITH HEAVY DOWNPOURS...GUSTY WINDS AND SMALL HAIL. HOWEVER...
NO ORGANIZED OR WIDESPREAD SEVERE WEATHER IS ANTICIPATED.

ANOTHER COLD FRONT MAY DROP INTO OUR AREA OVER THE WEEKEND AND
CREATE ANOTHER INCREASED CHANCE FOR THUNDERSTORMS.

.SPOTTER INFORMATION STATEMENT...

IF A STRONG THUNDERSTORM PASSES OVER YOUR AREA AND PRODUCES WIND
DAMAGE OR HAIL...YOU ARE ENCOURAGED TO SUBMIT REPORTS DIRECTLY TO
THE NATIONAL WEATHER SERVICE. YOU CAN DO SO BY GOING TO OUR WEB
SITE...AND SELECTING...SUBMIT YOUR STORM REPORT. OR...YOU MAY CALL
OUR OFFICE AT 1 800 2 6 7 8 1 4 4.

19

Nearby

Severe Thunderstorm Warnings in Tennessee, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.